Couldn't find what you looking for?

TRY OUR SEARCH!

I have been started with flonase 4 months ago because of sever nasal congestion caused by allergens that I just can not manage to avoid. Flonase helps me in that way, but at the other side I think that it made me put on weight. Does it really cause weight gain or Im wrong?

Loading...

Flonase belongs to the class of corticosteroids that are well known by number of side effects. But when administration of preparation is local, side effects are also just local, because there is no absorption. Eventually, very small percent can be absorbed. It is not expected weight gaining as side effect of flonase.
Reply

Loading...

It shouldn't maybe normally cause weight gain, but Flonase warns on their web site if you have rapid weight gain you should contact your doctor as it could be one of the symptoms for Cushing's Disease if you take too much of their medication or if you are "sensitive" to it. Other symptoms would be hair loss, high blood pressure, etc. It is supposed to be pretty rare though from what I've read so hopefully that is not what you would be experiencing but something you would want to be aware.
Reply

Loading...

I believe that if a person maintains a healthy lifestyle (meaning they do not over-eat and have regular, yes regular exercise as part of their lifestyle) that taking some medicine is not going to be the cause of their weight gain, unless you are one of the few rare cases that develops Cushing's disease from taking too much medication or having a sensitivity to it. It is often easy to blame the medication we're taking for our weight gain, but nine times out of ten it is actually our lifestyle that's making us gain weight.
Reply

Loading...

I experienced a 20lb weight gain after starting this medication 90 days ago. I was taking 2 sniffs in each nostril per day the standard adult dose of 200mcg per day. I am 5 feet four so the weight gain was significant. I have never experienced this degree of weight gain in the past. I have SLE and am taking this medication to reduce sinus allergic reactions which trigger my lupus. Since I reduced the dose from 200mcg to 50mcg per day and I lost 3 lbs in 8 days. I also noticed fat build up between my shoulder blades, loss of muscle definition even though I was working out with weights and 50% reduction in my menstrual flow.
Reply

Loading...

I just started Flonase and love the fact that it is working so well for my sinus but I am leary of using anything that causes weight gain and I seem to feel a bit of a gain. ? ?
Reply

Loading...

I took Flonase in Feb. 2009 through August 2009, I have gained 20 pounds. I truly believe that caused it. I had lost 90 pounds four year prior on Weight Watchers and I know how to eat healthy foods. I was eating the same foods as always, so I know that Flonase caused it. I took it together with Allegra. I don't know if it was a combo of the two or just the Flonase, but I never want to take it again. It didn't even help my sinus problem.
Reply

Loading...

I started taking flonase about 4 months ago for post nasal drip, since then I've notice a 25 pound increase in weight around my belly, my pants don't fit me anymore. I'm not eating more than I was before. Flonase was effective for the post nasal drip, but I'm getting off of it, because I believe its the cause of my weight gain. Was taking 2 sprays in each nostril in the morning.
Reply

Loading...

I WORK OUT AT THE GYME 6-8 HOURS PER WEEK; HEAVY CARIO & LIGHT WIEGHTS. I HAVEN'T CHANGED THE WAY I ATE. I BEGAN FLONASE ABOUT 8 MONTHS AGO, 2 SQUIRTS EACH SIDE DAILY. I HVE GAINED 7-10 POOUNDS AROUND BELLY. THE HARDER I WORK OUT THE MORE WEIGHT I GAIN. IT'S NOT MUSCLE. I BELIVE FLONASE MAY BE RESPONSIBLE. I WILL STOP USING IT TODAY!
Reply

Loading...

I have been taking Fluticasone Propionate for probably 4 to 6 months. During that time I have gained about 10 pounds.  I work out at the gym at least 3X a week and have a fairly healthy diet. I believe this is causing the weight gain. It did relieve some of the post nasal drip when I took it at night. But I am not going to take it if I am going to turn into a stuffed pig.
Reply

Loading...

I realize this is an old post but I have to say, I took Flonase for two weeks and stopped last month. It did help with my allergies but within three days, I noticed slight weight gain. After two weeks, I gained 4 pounds without changing anything other than increasing my excersise routine, and it was all around my mid section. I stopped taking it and lost those four pounds over a week. I also got a really weird nasal infection in my left nostrile... my nose had sores, severe itching and crusty blood for days. Today is the first day I actually fell ok.

No matter what, flonase is a steriod and steroids make you gain weight. When you inject something into an orifice of your body, it is absorbed. And when you use this medication, some of it gets swalled through post nasal drip. So yes, I believe this can make you gain weight, especially if you are prone to gaining weight... which I am.

I'd rather suffer than get fat... so no thanks.

 

Reply

Loading...

I had just started a strict diet the same time I started Flonase . This was the same diet I have used in the past with great results.  At the end of 2 weeks I actually GAINED 3 lbs!  I was really perplexed until I looked at the label.  I should have checked it out earlier!  Steroids do cause eight gain

Reply

Loading...


I used it for about 4weeks and at the end of 4 weeks I actually GAINED 10 lbs! I was thinking "what?" I agree with the post that says "I'd rather suffer than get fat... so no thanks." and "I am not going to take it if I am going to turn into a stuffed pig." It helped my sinus problem but who wants to be a clear headed pig?
Reply

Loading...

I have been on 2 forms of Flonase for about 3-4 weeks now. Flonase spray 50mg and Flovent diskus inhaler same dosage. I have gained at least 10-12 pounds in this time frame and my lifestyle and eating habits have not changed at all. I am going to start reducing the Flonase. Can't afford to put on any more weight.
Reply

Loading...

My doctor recently re-perscribed Flonase for my dysfunctional eustation tube problem and it works great.  I couldn't remember why I didn't like Flonase the first time I took it and why I stopped using it.  I remember now.  Weight gain.  I've been on it two weeks and put on 8 lbs.

Reply

Loading...